More

    Intoxications Due to Clonazepam Were Increased in 2022

    Must Read

    TCRN STAFFhttps://www.TheCostaRicaNews.com
    Creating a Conscious alternative news network that we feel the world needs. Pura Vida!

    Excessive consumption of clonazepam puts the health authorities on alert, since so far this year there have been hundreds of people poisoned by this cause, young people being among the most affected. A total of 704 cases were attended by the National Center for Poison Control (CNCI) at the cutoff of November 29th, 2022, while last year the figure reached 637 people attended. Additionally, 100 adolescents between the ages of 13 and 18 were treated for clonazepam (from January to November of this year) and in 2021 there were 69.

    Among the most common reasons why young people consume this drug are love breakups and harmful effects from electronic devices such as video games or smartphones, according to the consultation that the Center makes to parents or educators when the incidents are reported cases. The situation is even more worrying because the drug is consumed by more than 50% of the cases of attempted suicide, followed by self-medication, addiction, by accident or medication errors, according to the authorities. “Unfortunately, in the last two years we have noticed an increase in the number of suicide attempts and addictions due to the impact on mental health caused by the pandemic associated with social distancing and the socioeconomic situation”, said Viviana Ramos, director of the National Center of Poisoning emergencies.

    Clonazepam ranks first on the list of drugs that cause poisoning in the country, displacing acetaminophen. Fluoxetine, tramadol, chlorpheniramine and ibuprofen, among others, follow in his footsteps. “We believe that there is a misuse of the drug not only in the older adult population but also among adolescents and even children, since we have had recurring consultations with educational centers where minors carry medications and share them to have disinhibited, sedative behavior, and peace of mind because it is an anxiolytic”, emphasized Dr. Ramos.

    Clonazepam is a psychotropic belonging to the group of benzodiazepines that acts on the central nervous system, with anxiolytic, sedative, hypnotic, and mood stabilizing properties. “The effects are diverse in each organism; however, it can cause drowsiness, difficulty walking or standing, or decreased alertness”, explained the director of the National Poison Center.

    The places where the most incidents due to clonazepam consumption were reported in 2022 are: from home or surroundings (528 cases), health centers (119), educational centers (38), open public spaces (11), Police (3), workplace (3) and public spaces (2), according to the CNCI.

    In this regard, the College of Pharmacists of Costa Rica assured that to date they have not identified any irregularities in the dispatch of clonazepam in the country’s pharmacies. “The medication is only available with a prescription as it is a psychotropic, therefore its sale is not free and it is used to treat anxiety and mainly to treat various types of epilepsy in children and adults”, said Dr. Olga Esquivel, Prosecutor of the College of Pharmacists.

    If a family member at home uses this medication, the recommendation of the Health authorities is to keep it under supervision and out of the reach of third parties, as well as keep the original labels and check expiration dates. Also, avoid self-medication and do not share your own medicines with others, as they are specific for each patient. In the event of an emergency, the National Poison Center has a free line 800 46869422 that is open 24 hours a day, 365 days a year.

    Top 10 drugs that cause the most poisoning effects

    1. Clonazepam

    2. Acetaminophen

    3. Fluoxetine

    4. Unknown drugs

    5.Tramadol

    6. Valproate

    7. Chlorpheniramine

    8. Amitriptyline

    9. Ibuprofen

    10. Diclofenac

    https://gnosiscr.com/

    - Advertisement -
    - Advertisement -

    Latest News

    Get Your Palate Used to Eating with Less Salt Intake

    Excessive salt intake is related to the development of high blood pressure, increases the risk of cardiovascular disease
    - Advertisement -

    More Articles Like This

    - Advertisement -
    Language »